Sanofi-Aventis Provides More Details About Multaq Letter 2

A Sanofi-Aventis spokesperson has confirmed CardioBrief’s story yesterday and has provided further details and clarifications about the Dear Doctor letter. Here is the Sanofi statement:

Sanofi-aventis confirms it has issued a Dear Health Care Provider (DHCP) letter to U.S. Healthcare Providers (cardiologists, electrophysiologists, internal medicine and family practice physicians, physician assistants, and hospital, clinical and retail pharmacists) to inform them of liver function test abnormalities and hepatocellular injury reported in patients treated with Multaq® (dronedarone), including two case reports of acute liver failure requiring transplantation. A causal relationship between Multaq® therapy and liver injury has not been established.

Differing from what you noted in the CardioBrief story, the DHCP letter also instructs healthcare providers to advise patients to immediately report any symptoms suggesting hepatic injury as well as to consider conducting periodic liver enzyme blood tests, especially in the first six months of treatment.

As proposed by sanofi-aventis in December 2010, the Prescribing Information for Multaq® will be revised to include the guidance provided in the DHCP letter and will be distributed once it has been reviewed and approved by the FDA. Sanofi-aventis will continue to be in communication with the FDA and this issue will be closely reviewed and monitored.

Patient safety is a priority at sanofi-aventis.  The company is also working closely with the European Medicines Agency (EMA) and health authorities in countries where Multaq® is approved or submitted for review on this matter. The company is confident in the future potential of this drug and believes in the positive benefit-risk ratio of Multaq® if prescribed in accordance with its label.

Multaq® is the first and only anti-arrhythmic drug (AAD) with proven efficacy in an outcomes trial (reduction in CV hospitalization).  It has also been proven to prolong the time to first atrial fibrillation/atrial flutter recurrence.

Click here to read about the subsequent FDA safety warning about Multaq.

About these ads

2 comments

  1. Pingback: FDA Warns About Severe Liver Injury Associated with Multaq (Dronedarone) « CardioBrief

  2. Pingback: FDA and EMA Issue Updates on Dronedarone, Varenicline, and Pioglitazone « CardioBrief

What do you think?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s